On the Interaction between Heterogeneity and Decay in Two-way Flow Models
In this paper we examine the role played by heterogeneity in the popular “connections model” of Jackson andWolinsky (1996). We prove that under heterogeneity in values or decay involving only two degrees of freedom, all networks can supported as Nash. Moreover, we show that Nash networks may not always exist. In the absence of decay, neither result can be found in a model with value heterogeneity. Finally, we show that on reducing heterogeneity, both the earlier “anything goes” result and the non-existence problem disappear.
|Date of creation:||2011|
|Date of revision:|
|Publication status:||Published in Working paper GATE 2011-09. 2011|
|Note:||View the original document on HAL open archive server: https://halshs.archives-ouvertes.fr/halshs-00574258|
|Contact details of provider:|| Web page: https://hal.archives-ouvertes.fr/|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Sudipta Sarangi & Hans Haller & Jurjen Kamphorst, .
"(Non-)Existence and Scope of Nash Networks,"
Departmental Working Papers
2005-14, Department of Economics, Louisiana State University.
- Hojman, Daniel A. & Szeidl, Adam, 2008. "Core and periphery in networks," Journal of Economic Theory, Elsevier, vol. 139(1), pages 295-309, March.
- Matthew O. Jackson & Asher Wolinsky, 1995.
"A Strategic Model of Social and Economic Networks,"
1098R, Northwestern University, Center for Mathematical Studies in Economics and Management Science.
- Jackson, Matthew O. & Watts, Alison, 2002.
"The Evolution of Social and Economic Networks,"
Journal of Economic Theory,
Elsevier, vol. 106(2), pages 265-295, October.
- Galeotti, Andrea & Goyal, Sanjeev & Kamphorst, Jurjen, 2006.
"Network formation with heterogeneous players,"
Games and Economic Behavior,
Elsevier, vol. 54(2), pages 353-372, February.
- Venkatesh Bala & Sanjeev Goyal, 2000. "A Noncooperative Model of Network Formation," Econometrica, Econometric Society, vol. 68(5), pages 1181-1230, September.
When requesting a correction, please mention this item's handle: RePEc:hal:journl:halshs-00574258. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD)
If references are entirely missing, you can add them using this form.